Hail, Baca
- When
- July 4, 4:00 PM MST to 4:05 PM MST
- Where
- Baca County, 14 mi WNW of Springfield
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -102.850
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 4, 11:52 AM MST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1252 PM MDT MON JUL 4 2005 .SHORT TERM... (TONIGHT AND TUESDAY) ...STRONG TO SEVERE THUNDERSTORMS AGAIN POSSIBLE ACROSS SERN CO LATE THIS AFTN/EVE AND THEN AGAIN TUE AFTN... CURRENTLY...WATER VAPOR IMAGERY/RUC MODEL UPPER AIR ANALYSES SHOWING W-NWLY FLOW CONTINUING OVER THE CNTRL ROCKIES. HARD TO SEE ANY SIGNIFICANT SHORTWAVE TROUGH MOVING THROUGH THE FLOW...BUT THE H5- H3 LAYER VORTICITY SHOW A SERIES OF WAVES STRETCHING FROM NRN CA- NRN UT INTO NR 1/2 OF CO. MEANWHILE...AT THE SURFACE...HARD TO FIND THE TRUE COLD FRONT ACROSS THE REGION DUE TO MCS CONTAMINATION FROM LAST NGTS THUNDERSTORMS...BUT THE QUASI-STATIONARY FRONT COULD STRETCH FROM SERN WY INTO ERN CO TO THE SRN PLAINS. SFC DEW POINTS WERE IN THE 40S/50S ACROSS SERN CO. WITH DAYTIME HEATING AND INCREASED INSTABILITY...CU/MODERATE CU HAVE FORMED OVER MOST OF THE MOUNTAINS LATE THIS MORNING/EARLY AFTN. REST OF THIS AFTN AND TNGT...THE PATTERN SHOULD REMAIN FAIRLY STAGNANT WITH W-NWLY FLOW ALOFT JUXTAPOSED WITH LOW LEVEL ELY MOIST FLOW. THE MID LEVEL SHORTWAVE TROUGHS WILL LIKELY ENHANCE THE CONVECTION WITH ISOLD-SCT SHRA/TSRA OVER THE ERN MOUNTAINS AND MOVING WITH THE MEAN CLOUD LAYER FLOW TO THE EAST INTO ERN CO. SBCAPES SHOULD BE AROUND 1K-2K J/KG WITH LIFTED INDICES OF -2C TO -6C ACROSS SERN CO WITH THE MOST UNSTABLE AIR TOWARDS THE CO/KS BORDER. -10C TO -30C SIG HAIL GROWTH ZONE CAPE PROGGED TO ONLY BE APPROXIMATELY 500-900 J/KG WITH WET BULB ZERO HEIGHTS OF 8K-10K FT AGL ACROSS SERN CO...SO THE LARGEST HAIL MIGHT ONLY BE 3/4 INCH THIS AFTN/EVE WITH THE STRONGER TSTM UPDRAFTS. DAMAGING WINDS ARE ALSO POSSIBLE WITH DOWNDRAFT CAPES OF 1K-2K J/KG ACROSS SERN CO...MUCH LIKE YESTERDAY AFTN/EVE. 0-6KM BULK SHEAR OF 40-50KTS AND HODOGRAPH CURVED PROFILES SUPPORT THE POTENTIAL FOR ROTATING (CLASSIC) SUPERCELLS ACROSS SERN CO. PLAN TO KEEP ISOLD-SCT TSTMS FOR SERN CO MOUNTAINS AND PLAINS THIS EVE. THIS ACTIVITY SHOULD ONCE AGAIN EVOLVE INTO MESOSCALE CONVECTIVE SYSTEMS ALONG CO/KS BORDER LATER TNGT WITH THE MESO-BETA ELEMENT MOVING E-SEWD PER CORFIDI VECTORS. MCS OUTFLOW BOUNDARY ACROSS ERN CO/WRN KS WILL PROBABLY RE-ENFORCE THE RELATIVELY HIGH SFC/PBL THETA-E AIRMASS ACROSS ERN CO TOWARDS THE ERN MOUNTAINS. MEANWHILE...RELATIVELY DRIER AND WARMER WEATHER STILL CONTINUES TNGT WITH A 10% OR LESS COVERAGE OF EVE DRY TSTMS. TUE...THIS CONTINUES TO LOOK LIKE A POTENTIALLY INTERESTING DAY. MESOSCALE MODELS STILL WANT TO BRING LOWER/MID 50S DEW POINTS UP AGAINST THE WET AND SRN SANGRE DE CRISTO MOUNTAINS. THE W-NWLY FLOW REMAINS ALOFT WITH MINOR SHORTWAVE TROUGHS MOVING THROUGH THE FLOW AND THEIR TIMING WILL BE IMPORTANT TO TSTM INITIATION TUE AFTN. E- SELY LOW LEVEL FLOW ALSO REMAINS ACROSS ERN CO. WITH SFC HEATING... THE ATMOSPHERE QUICKLY BECOMES EXTREMELY UNSTABLE WITH SBCAPE VALUES OF 1K-3.5K J/KG ALONG THE I-25 CORRIDOR EARLY AFTN AND THEN SHIFTS EWD. LIFTED INDICES COULD REACH -4C TO -8C FROM THE I-25 CORRIDOR INTO SERN CO. THE -10C TO -30C SIG HAIL GROWTH ZONE CAPE IS PROJECTED TO BE APPROXIMATELY AROUND 1500 J/KG AND THE WET BULB ZERO 7K-9K FT...WHICH SUPPORTS THE POTENTIAL FOR 1-2 INCH DIAMETER HAIL WITH STRONG UPDRAFT TSTMS. DOWNDRAFT CAPE VALUES ARE PROGGED TO BE 1.5K-2K J/KG...SO DAMAGING WIND GUSTS ARE ALSO POSSIBLE. WITH THE SOMEWHAT DEEPER LOW LEVEL MOISTURE AND COOLER TEMPS ALOFT...LCL HEIGHTS WILL BE LOWER ACROSS SERN CO AND NOT TOO FAR AWAY FROM THE LFC HEIGHT...SO TSTM INITIATION WOULD BE LIKELY. IF ALL THESE KINEMATICS AND THERMODYNAMICS ARE JUXTAPOSED...THERE COULD BE THE POSSIBILITY ONE OF THE SUPERCELLS TO PRODUCE A TORNADO ACROSS SERN CO NEAR ANY LOW LEVEL BOUNDARY TUE AFTN. THE BIGGEST FEATURE POSSIBLY MISSING FOR STRONG-SEVERE THUNDERSTORMS COULD BE THE LACK OF A SIGNIFICANT SHORTWAVE TROUGH ENHANCING THE CONVECTIVE POTENTIAL AND WE WOULD NEED TO RELY ON ANY OROGRAPHIC FLOW TO TRIGGER THE FULL CONVECTIVE RELEASE. IF WE HAD THE SIGNIFICANT SHORTWAVE JUXTAPOSED WITH THE THERMODYNAMICS...I WOULD HAVE NO PROBLEM ADDING SEVERE TSTMS(T+) TO THE TUE GRIDDED DATABASE...BUT WILL HOLD OFF GIVEN THE PREVIOUS THINKING. HEAVY RAIN WILL ALSO BE POSSIBLE WITH H7-H5 SPECIFIC HUMIDITY VALUES OF 5-6 G/KG...K-INDICES 42-47C...AND PRECIPITABLE WATER INDICES AROUND 1.2 INCHES ACROSS SERN CO. WILL GO WITH 45-53% POPS ALONG OUR ERN MOUNTAINS AND I-25 CORRIDOR FOR TUE AFTN. MEANWHILE...THE SAME STORY CONTINUES AROUND THE CONTDVD... ESPECIALLY SWRN CO...WARM AND DRY CONDITIONS WITH INCREASING FIRE DANGER FOR SOME OF THOSE FIRE DISTRICTS. METZE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...ACTIVE CONVECTIVE WEATHER PATTERN FIRMLY IN PLACE FOR EASTERN COLORADO... TUESDAY NIGHT THROUGH WEDNESDAY: BOTH TUESDAY NIGHT AND THEN AGAIN WED AFTN/EVE LOOK AS IF THERE IS GOING TO BE SOME ACTIVE WEATHER FOR THE E PLAINS OF THE CWA. TUESDAY NIGHT SHOULD BE THE STRONGER OF THE TWO...WITH CAPES OF 1500-2500 J/KG AND BULK SHEAR OF 40-50 KTS FOR THE E PLAINS FROM ROUGHLY KLHX EASTWARD. LARGE HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREATS...WITH THE THREAT AREA SHIFTING EASTWARD THROUGH THE EVENING AND PERSISTING LATE ALONG THE KS BORDER. HAD TO ADJUST CLOUD COVER AND POPS LATE IN THIS AREA TO REFLECT EXPECTED ACTIVITY. AFTER A BRIEF LULL EARLY WED MORNING... SHOULD BE MORE OF THE SAME WED AFTN AND EVE THOUGH MUCH OF THE LLVL MOISTURE SEEMS TO STAY FURTHER EAST AS INDICATED BY A THIN STRIP OF 2500 J/KG CAPE ALONG THE KS STATE LINE. LATEST NUMERICAL GUIDANCE CAME IN WARMER THAN ONGOING GRIDS...SO WARMED EASTERN PORTIONS BY A DEGREE OR TWO...BUT STILL NOT AS HOT AS GUIDANCE. DEPENDING ON MCS ACTIVITY TUES NIGHT...MAY HAVE A HARD TIME GETTING TOO HOT ON WED. WESTERN SECTIONS OF THE CWA WILL REMAIN HOT AND ESSENTIALLY DRY... AND CONDITIONS WILL HAVE TO BE MONITORED FOR SUSTAINED STRONG WINDS DUE TO DRYING FUELS. THURSDAY THROUGH MONDAY: MODELS INDICATE THAT THE UPPER RIDGE WILL REMAIN SOUTH AND SLIGHTLY WEST OF THE STATE...KEEPING THE STATE ON THE E SIDE OF THE RIDGE. THIS WILL HELP KEEP IN PLACE THE DAILY CHANCE OF AFTN AND EVE SHOWERS AND THUNDERSTORMS FOR THE E MTS AND PLAINS...EVOLVING INTO THE EXPECTED NOCTURNAL MCS FOR KS/FAR E CO. CONDITIONS SHOULD REMAIN HOT AND RELATIVELY DRY FOR THE W MTS AND HIGH VALLEYS...WITH ANY CONVECTIVE ACTIVITY MOST LIKELY DRY. EXTENDED MODELS TRY TO CHANGE THE WEATHER PATTERN SLIGHTLY ON SAT INTO SUN...WITH THE UPPER TROUGH OVER THE W COAST MIGRATING TO THE N AND THE RIDGE OVER COLORADO FLATTENING...HOWEVER 850-500 MB HUMIDITY CHARTS STILL SHOW MOIST AIR OVER E CO...SO FOR NOW WILL NOT DEVIATE FROM PERSISTENCE. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT MON JUL 4 2005 COZ058>089-093>099-051300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS MAY DEVELOP OVER THE SOUTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. MODERATE TO STRONG WIND SHEAR VALUES WILL CAUSE SOME STORMS TO ROTATE. THE THREAT AREA WILL BE FROM THE I-25 CORRIDOR TO THE KANSAS AND NEW MEXICO BORDERS. THE GREATEST THREAT WILL BE FROM LA JUNTA EASTWARD...WHERE MORE MOISTURE WILL BE AVAILABLE AND THE ATMOSPHERE WILL BE MORE UNSTABLE. THE MAIN THREATS WILL BE HAIL...ONE TO TWO INCHES IN DIAMETER...WIND GUSTS OVER 60 MPH...HEAVY RAIN...CAUSING LOCALIZED FLOODING...AND CLOUD TO GROUND LIGHTNING. ELSEWHERE...ISOLATED...MAINLY DRY...THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON...OVER THE MOUNTAINS AND HIGH VALLEYS...AND LAST INTO THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ON THE EASTERN PLAINS AND THE EAST SLOPES OF THE EASTERN MOUNTAINS. A FEW OF THESE STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING HAIL 3/4 INCH IN DIAMETER OR LARGER...AND WINDS IN EXCESS OF 58 MPH. THE STORMS WILL ALSO PRODUCE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. OVER THE REMAINING MOUNTAINS...ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP WITH THE MAIN THREATS BEING GUSTY WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. FOR WEDNESDAY THROUGH SUNDAY...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. ON THE PLAINS...THERE IS THE POSSIBILITY THAT A FEW OF THE STORMS MAY BECOME STRONG OR SEVERE. THE STORMS MAY ALSO MOVE SLOWLY WITH AN INCREASED THREAT FOR HEAVY RAINS. IN THE MOUNTAINS...THERE WILL BE LESS MOISTURE SO THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 1 PM. TLM/PGW
The Pueblo radar (KPUX), 159 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467842, 5467843.